Alert archive / California / Gale Warnings in 2014
Gale Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this gale warning at Feb 27, 2014, 2:01 AM PST. It took effect at Feb 28, 2014, 2:00 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2014, 2:01 AM PST (10:01 UTC)
- In effect from
- Feb 28, 2014, 2:00 AM PST
- Expired
- Feb 28, 2014, 8:11 PM PST
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
705 WHUS76 KSGX 271001 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 201 AM PST THU FEB 27 2014 ...GALE-FORCE WINDS LIKELY OVER THE COASTAL WATERS ON FRIDAY... .A STRONG COLD FRONT MOVING THROUGH THE SOUTHERN CALIFORNIA BIGHT ON FRIDAY WILL CREATE STRONG SOUTH TO SOUTHWESTERLY WINDS OVER THE COASTAL WATERS. GUSTS AROUND 35 KT WILL ARE LIKELY...ALONG WITH SEAS OF 9 TO 12 FEET. THE STRONG WINDS AND LARGE...STEEP SEAS WILL PRODUCE DANGEROUS CONDITIONS FOR MARINERS. WINDS WILL GRADUALLY DIMINISH SATURDAY THROUGH EARLY SUNDAY...AND SEAS WILL LOWER ON SUNDAY. PZZ750-775-272200- /O.UPG.KSGX.GL.A.0001.140228T1000Z-140301T1000Z/ /O.NEW.KSGX.GL.W.0001.140228T1000Z-140301T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 201 AM PST THU FEB 27 2014 ...GALE WARNING IN EFFECT FROM 2 AM FRIDAY TO 2 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM FRIDAY TO 2 AM PST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH TO SOUTHWEST 20 TO 25 KT WITH GUSTS TO 35 KT. LOCAL GUSTS OF 40 KT POSSIBLE. * SEAS...9 TO 12 FEET WITH A PERIOD OF 7 TO 12 SECONDS. * TIMING...EARLY FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. * IMPACTS...STRONG WINDS AND LARGE...STEEP SEAS WILL CREATE CONDITIONS THAT ARE DANGEROUS TO MARINERS. * OUTLOOK...SOUTHWEST WINDS WILL WEAKEN BY EARLY SATURDAY MORNING...BUT STILL BE GUSTING TO 25 KT OUT OF THE SOUTHWEST THROUGH MOST OF THE DAY. WIND GUSTS WILL DIMINISH BELOW 25 KT BY LATE SATURDAY. HOWEVER...SEAS ARE NOT EXPECTED TO LOWER BELOW 10 FEET UNTIL EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FOR THE LATEST MARINE FORECASTS...WARNINGS...AND OBSERVATIONS...VISIT: HTTP://WEATHER.GOV/SANDIEGO/MARINE/MARINE.PHP?WFO=SGX HARRISON
5 follow-up statements
486
WHUS76 KSGX 272153
MWWSGX
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
153 PM PST THU FEB 27 2014
...GALE-FORCE WINDS OVER THE COASTAL WATERS FRIDAY...
.A STRONG COLD FRONT MOVING THROUGH THE SOUTHERN CALIFORNIA BIGHT
ON FRIDAY WILL CREATE STRONG SOUTH TO SOUTHWESTERLY WINDS OVER
THE COASTAL WATERS. GUSTS AROUND 35 KT WILL ARE LIKELY...ALONG
WITH SEAS OF 9 TO 13 FEET. THE STRONG WINDS AND LARGE...STEEP SEAS
WILL PRODUCE DANGEROUS CONDITIONS FOR MARINERS. WINDS WILL
GRADUALLY DIMINISH SATURDAY THROUGH EARLY SUNDAY...AND SEAS WILL
LOWER ON SUNDAY.
PZZ750-775-280615-
/O.CON.KSGX.GL.W.0001.140228T1000Z-140301T1000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
153 PM PST THU FEB 27 2014
...GALE WARNING REMAINS IN EFFECT FROM 2 AM FRIDAY TO 2 AM PST
SATURDAY...
* WINDS...SOUTH TO SOUTHWEST 20 TO 25 KT WITH GUSTS TO 35 KT.
LOCAL GUSTS OF 40 KT POSSIBLE.
* SEAS...9 TO 13 FEET WITH A PERIOD OF 7 TO 12 SECONDS.
* TIMING...EARLY FRIDAY MORNING THROUGH LATE FRIDAY NIGHT.
* IMPACTS...STRONG WINDS AND LARGE...STEEP SEAS WILL CREATE
CONDITIONS THAT ARE DANGEROUS TO MARINERS.
* OUTLOOK...SOUTHWEST WINDS WILL WEAKEN BY EARLY SATURDAY
MORNING...BUT STILL BE GUSTING TO 25 KT OUT OF THE SOUTHWEST
THROUGH MOST OF THE DAY. WIND GUSTS WILL DIMINISH BELOW 25 KT
BY LATE SATURDAY. HOWEVER...SEAS ARE NOT EXPECTED TO LOWER
BELOW 10 FEET UNTIL EARLY SUNDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.
&&
$$
JJT
FOR THE LATEST MARINE FORECASTS...WARNINGS...AND OBSERVATIONS...VISIT:
HTTP://WEATHER.GOV/SANDIEGO/MARINE/MARINE.PHP?WFO=SGX104
WHUS76 KSGX 280546
MWWSGX
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
946 PM PST THU FEB 27 2014
...GALE-FORCE WINDS OVER THE COASTAL WATERS FRIDAY...
.A STRONG COLD FRONT MOVING THROUGH THE SOUTHERN CALIFORNIA BIGHT
ON FRIDAY WILL CREATE STRONG SOUTH TO SOUTHWESTERLY WINDS OVER
THE COASTAL WATERS. GUSTS AROUND 35 KT WILL ARE LIKELY...ALONG
WITH SEAS OF 10 TO 14 FEET. THE STRONG WINDS AND LARGE...STEEP
SEAS WILL PRODUCE DANGEROUS CONDITIONS FOR MARINERS. WINDS WILL
GRADUALLY DIMINISH SATURDAY THROUGH EARLY SUNDAY...AND SEAS WILL
LOWER ON SUNDAY.
PZZ750-775-281400-
/O.CON.KSGX.GL.W.0001.140228T1000Z-140301T1000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
946 PM PST THU FEB 27 2014
...GALE WARNING REMAINS IN EFFECT FROM 2 AM FRIDAY TO 2 AM PST
SATURDAY...
* WINDS...SOUTH TO SOUTHWEST 20 TO 25 KT WITH GUSTS TO 35 KT.
LOCAL GUSTS OF 40 KT POSSIBLE.
* SEAS...10 TO 14 FEET WITH A PERIOD OF 7 TO 12 SECONDS.
* TIMING...EARLY FRIDAY MORNING THROUGH LATE FRIDAY NIGHT.
* IMPACTS...STRONG WINDS AND LARGE...STEEP SEAS WILL CREATE
CONDITIONS THAT ARE DANGEROUS TO MARINERS.
* OUTLOOK...SOUTHWEST WINDS WILL WEAKEN BY EARLY SATURDAY
MORNING...BUT STILL BE GUSTING TO 25 KT OUT OF THE SOUTHWEST
THROUGH MOST OF THE DAY. WIND GUSTS WILL DIMINISH BELOW 25 KT
BY LATE SATURDAY. HOWEVER...SEAS ARE NOT EXPECTED TO LOWER
BELOW 10 FEET UNTIL EARLY SUNDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.
&&
$$
TS
FOR THE LATEST MARINE FORECASTS...WARNINGS...AND OBSERVATIONS...VISIT:
HTTP://WEATHER.GOV/SANDIEGO/MARINE/MARINE.PHP?WFO=SGX116 WHUS76 KSGX 281302 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 502 AM PST FRI FEB 28 2014 ...GALE-FORCE WINDS OVER THE COASTAL WATERS TODAY... .A STRONG COLD FRONT MOVING THROUGH THE SOUTHERN CALIFORNIA BIGHT ON TODAY WILL CREATE STRONG SOUTH TO SOUTHWESTERLY WINDS OVER THE COASTAL WATERS. GUSTS AROUND 35 KT WILL ARE LIKELY...ALONG WITH SEAS OF 10 TO 14 FEET. THE STRONG WINDS AND LARGE...STEEP SEAS WILL PRODUCE DANGEROUS CONDITIONS FOR MARINERS. WINDS WILL GRADUALLY DIMINISH SATURDAY THROUGH EARLY SUNDAY...AND SEAS WILL LOWER ON SUNDAY. PZZ750-775-282200- /O.CON.KSGX.GL.W.0001.000000T0000Z-140301T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 502 AM PST FRI FEB 28 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY... * WINDS...SOUTH TO SOUTHWEST 20 TO 25 KT WITH GUSTS TO 35 KT. LOCAL GUSTS OF 40 KT POSSIBLE. * SEAS...10 TO 14 FEET WITH A PERIOD OF 7 TO 12 SECONDS. * TIMING...THROUGH LATE FRIDAY NIGHT. * IMPACTS...STRONG WINDS AND LARGE...STEEP SEAS WILL CREATE CONDITIONS THAT ARE DANGEROUS TO MARINERS. * OUTLOOK...SOUTHWEST WINDS WILL WEAKEN BY EARLY SATURDAY MORNING...BUT MAY STILL GUST TO 25 KT OUT OF THE SOUTHWEST THROUGH MOST OF THE DAY. SEAS ARE NOT EXPECTED TO LOWER BELOW 10 FEET UNTIL EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FOR THE LATEST MARINE FORECASTS...WARNINGS...AND OBSERVATIONS...VISIT: HTTP://WEATHER.GOV/SANDIEGO/MARINE/MARINE.PHP?WFO=SGX HARRISON
693
WHUS76 KSGX 282137
MWWSGX
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
137 PM PST FRI FEB 28 2014
...GALE-FORCE WINDS OVER THE COASTAL WATERS TODAY...
.A STRONG COLD FRONT MOVING THROUGH THE SOUTHERN CALIFORNIA BIGHT
TODAY WILL CONTINUE STRONG SOUTH TO SOUTHWESTERLY WINDS OVER THE
COASTAL WATERS. GUSTS AROUND 35 KT ARE LIKELY...ALONG WITH SEAS OF
10 TO 14 FEET. THE STRONG WINDS AND LARGE...STEEP SEAS WILL
PRODUCE DANGEROUS CONDITIONS FOR MARINERS. WINDS WILL GRADUALLY
DIMINISH SATURDAY THROUGH EARLY SUNDAY...WITH SEAS LOWERING ON
SUNDAY.
PZZ750-775-010600-
/O.CON.KSGX.GL.W.0001.000000T0000Z-140301T1000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
137 PM PST FRI FEB 28 2014
...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY...
* WINDS...SOUTH TO SOUTHWEST 20 TO 25 KT WITH GUSTS TO 35 KT.
LOCAL GUSTS TO 40 KT POSSIBLE.
* SEAS...10 TO 14 FEET WITH A PERIOD OF 7 TO 12 SECONDS.
* TIMING...THROUGH LATE TONIGHT.
* IMPACTS...STRONG WINDS AND LARGE...STEEP SEAS WILL CREATE
CONDITIONS THAT ARE DANGEROUS TO MARINERS.
* OUTLOOK...SOUTHWEST WINDS WILL WEAKEN BY EARLY SATURDAY
MORNING...BUT MAY STILL GUST TO 25 KT OUT OF THE SOUTHWEST
THROUGH MOST OF THE DAY. SEAS ARE NOT EXPECTED TO LOWER BELOW
10 FEET UNTIL EARLY SUNDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.
&&
$$
JJT
FOR THE LATEST MARINE FORECASTS...WARNINGS...AND OBSERVATIONS...VISIT:
HTTP://WEATHER.GOV/SANDIEGO/MARINE/MARINE.PHP?WFO=SGX357
WHUS76 KSGX 010411
MWWSGX
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
811 PM PST FRI FEB 28 2014
...SMALL CRAFT ADVISORY FOR THE SOUTHERN CALIFORNIA COASTAL WATERS
THROUGH SUNDAY AFTERNOON...
.A STRONG STORM SYSTEM OFF THE CENTRAL CALIFORNIA COAST WILL
CONTINUE TO DRIVE GUSTY WINDS AND HAZARDOUS SEAS OVER THE SOUTHERN
CALIFORNIA COASTAL WATERS THIS WEEKEND. WINDS OF 20 TO 25 KNOTS
WILL PERSIST THROUGH SATURDAY EVENING...BUT SEAS OF TEN FEET OR
MORE ARE LIKELY INTO SUNDAY.
PZZ750-775-011200-
/O.CAN.KSGX.GL.W.0001.000000T0000Z-140301T1000Z/
/O.NEW.KSGX.SC.Y.0002.140301T0411Z-140302T2200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
811 PM PST FRI FEB 28 2014
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM PST SUNDAY...
...GALE WARNING IS CANCELLED...
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST SUNDAY. THE
GALE WARNING HAS BEEN CANCELLED.
* WINDS...SOUTH TO SOUTHWEST 15 TO 25 KT WITH GUSTS TO 30 KT.
* SEAS...10 TO 15 FEET WITH A PERIOD OF 8 TO 14 SECONDS.
* TIMING...THROUGH SUNDAY MORNING.
* IMPACTS...GUSTY WINDS AND LARGE...STEEP SEAS WILL CREATE
CONDITIONS THAT ARE DANGEROUS TO MARINERS.
* OUTLOOK...SOUTHWEST WINDS WILL WEAKEN SATURDAY NIGHT. SEAS ARE
NOT EXPECTED TO SUBSIDE BELOW 10 FEET UNTIL SUNDAY AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.
&&
$$
FOR THE LATEST MARINE FORECASTS...WARNINGS...AND OBSERVATIONS...VISIT:
HTTP://WEATHER.GOV/SANDIEGO/MARINE/MARINE.PHP?WFO=SGXWhat forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at Feb 26, 10:00 PM PST, 4 hours 1 minute earlier.
Area forecast discussion, Feb 26, 10:00 PM PST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 PM PST WED FEB 26 2014
.SYNOPSIS...
A WEAK TROUGH MOVING ACROSS CALIFORNIA WILL BRING LIGHT RAIN LATE
TONIGHT THROUGH THURSDAY AFTERNOON. A MUCH STRONGER STORM ARRIVES
LATE THURSDAY NIGHT WITH HEAVY RAIN...STRONG WINDS AND HIGH
ELEVATION MOUNTAIN SNOW THROUGH FRIDAY NIGHT. SHOWERS WILL CONTINUE
SATURDAY BEFORE ENDING SUNDAY AFTERNOON. HIGH PRESSURE WILL BRING A
RETURN TO FAIR WEATHER AND SEASONAL TEMPERATURES NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
SHORTWAVE TRAVERSING CENTRAL CALIFORNIA THIS EVENING IS BRINGING
BENEFICIAL PRECIPITATION TO NORTHERN AREAS. THE SOUTHERN EDGE IS
MAKING HEADWAY INTO OUR AREA WITH LIGHT RAIN REPORTED IN THE SAN
BERNARDINO MOUNTAINS. THE PRECIP WILL SPREAD SOUTH THROUGH THURSDAY
MORNING WITH MOST AREAS SEEING SOME LIGHT RAIN BEFORE IT ENDS
THURSDAY AFTERNOON. RAIN TOTALS WILL BE HIGHEST OVER THE SAN
BERNARDINO AND ORANGE COUNTY MOUNTAINS WHERE UPWARDS OF A HALF-INCH
IS EXPECTED...AIDED IN PART BY FAVORABLE OROGRAPHICS. THE TROUGH
MOVES EAST THURSDAY AFTERNOON FOLLOWED BY A TRANSIENT RIDGE THAT
WILL BRING A BRIEF BREAK IN THE WEATHER THURSDAY EVENING.
A MUCH STRONGER STORM WITH MORE SIGNIFICANT IMPACTS WILL SLAM INTO
SOUTHERN CALIFORNIA LATE THURSDAY NIGHT AND FRIDAY WITH HEAVY
RAIN...STRONG WINDS AND HIGH ELEVATION SNOW. THIS IS A ONCE EVERY
5-10 YEAR STORM WITH THE GEFS SHOWING A HIGHLY ANOMALOUS 500 MB WAVE
PATTERN. SURFACE PRESSURES FALL TO 975 MB OVER THE EASTERN PACIFIC
FRIDAY WHICH WILL GENERATE VERY STRONG SOUTH WINDS ACROSS THE
COASTAL WATERS AND THE COASTAL ZONES.
IN ADDITION TO THE STRONG WINDS THE GFS IS FORECASTING BAND OF 1.20"
PRECIPITABLE WATER INTO SOCAL FRIDAY MORNING. THIS HIGH MOISTURE
CONTENT COUPLED WITH 20-30 KTS OF SOUTHWESTERLY 850 MB WINDS SETS UP
FOR A LONGER DURATION OROGRAPHIC PRECIPITATION EVENT OVER THE
MOUNTAINS OF 8-12 HOURS. 3-6 INCHES IS EXPECTED OVER MOST OF THE
MOUNTAIN AREAS...WITH GREATER AMOUNTS IN THE OROGRAPHICALLY ALIGNING
SAN BERNARDINO MOUNTAINS WHERE OVER 7 INCHES OF RAIN IS LIKELY NEAR
LYTLE CREEK AND CRESTLINE RIDGE. BURN AREAS WILL BE PARTICULARLY
SUSCEPTIBLE TO FLOODING AND DEBRIS FLOWS.
HEAVY RAIN WILL ALSO FALL OVER THE COASTAL AND VALLEYS ZONES. WHILE
THE AMOUNTS WILL BE LOWER THAN IN THE MOUNTAINS...EXPECT 1-2 INCHES
IN SOME AREAS...AND THE FLASH FLOOD WATCH HAS BEEN EXPANDED TO
INCLUDE THE COASTAL AND VALLEYS ZONES.
ON FRIDAY NIGHT THE UPPER LOW FILLS AND THE TROUGH AXIS MOVES CLOSER
TO THE COAST. THE RAIN WILL CHANGE OVER TO SHOWERS...BUT A SECOND
SHORTWAVE WILL BRING ANOTHER ROUND OF SHOWERS AND POSSIBLE
THUNDERSTORMS THROUGH SATURDAY. THE THREAT OF T-STORMS DIMINISHES
SATURDAY NIGHT BUT SHOWERS WILL LIKELY LINGER INTO SUNDAY.
SNOW LEVELS WILL REMAIN ABOVE 6500 FT THROUGH FRIDAY MORNING AND
MOST OF THE SNOW WILL BE CONFINED TO THE HIGHER TERRAIN. SNOW LEVELS
FALL FRIDAY NIGHT AND SATURDAY MORNING TO AROUND 5500 FEET WHEN
COLDER AIR FILLS IN FROM THE NORTHWEST. A WINTER STORM WATCH IS IN
EFFECT FOR THE SBD AND RIV COUNTY MOUNTAINS ABOVE 6000 FEET THROUGH
SATURDAY NIGHT.
FAIR AND WARMER WEATHER RETURNS FOR MON THROUGH WED...WITH DAYTIME
TEMPS A FEW DEGREES ABOVE SEASONAL AVERAGES UNDER A HIGH PRESSURE
RIDGE.
&&
.AVIATION...
270400Z...COASTS/VALLEYS/COASTAL MTN SLOPES...SCT-BKN CLDS...WITH
BASES 5000-6000 FT MSL WILL...CONTINUE THROUGH THIS EVENING. CIGS
WILL LOWER TO 2000-3000 FT MSL AS SHOWERS INCREASE IN COVERAGE FROM
NORTH TO SOUTH OVERNIGHT. VSBY WILL LOWER AT TIMES TO AROUND 5 SM IN
HEAVIER SHOWERS. CONDITIONS WILL TEMPORARILY IMPROVE BY LATE THU
MORNING BEFORE A STRONGER SYSTEM MOVES BEGINS TO MOVE THROUGH THE
AREA THU NIGHT.
DESERT MTN SLOPES/DESERTS...SCT CLDS AOA 15000 FT MSL AND
UNRESTRICTED VIS THROUGH TONIGHT. W WINDS 20-25 KT WITH GUSTS 35-40
KT OVER MTN RIDGES...DESERT SLOPES AND ADJACENT DESERTS WILL CREATE
MOD-STG UDDFS/LLWS OVER AND E OF THE MTNS THROUGH THU EVENING. VERY
LITTLE TO NO PRECIPITATION EXPECTED FOR THE DESERTS TONIGHT.
&&
.MARINE...
A MODERATELY-SIZED WNW SWELL WILL ARRIVE THIS EVENING...AND PEAK AT
7 FT/15 SEC AT THE SAN CLEMENTE BASIN BUOY THURSDAY...THEN LOWER
THROUGH EARLY FRIDAY. THIS SWELL WILL LIKELY CREATE WIDESPREAD 4-6
FOOT SURF...WITH LOCAL SETS TO 8 FEET. STRONG RIP CURRENTS WILL BE
POSSIBLE.
A STRONG PACIFIC STORM WILL CREATE STRONG S-SW WINDS...PERIODS OF
MODERATE TO HEAVY RAIN...POSSIBLE THUNDERSTORMS WITH
WATERSPOUTS...AND LARGE ROUGH SEAS OVER THE COASTAL WATERS FRIDAY
AND SATURDAY. SEE THE MARINE WEATHER STATEMENT...LAXMWSSGX...FOR
MORE INFORMATION. WIND GUSTS COULD APPROACH GALE FORCE WITH THE COLD
FRONTAL PASSAGE FRIDAY AFTERNOON/EVENING...THEREFORE A GALE WATCH IS
IN EFFECT. WINDS WILL WEAKEN SATURDAY AFTERNOON INTO SUNDAY. THE WW3
MODEL CONTINUES TO SHOW 10-15 FOOT SEAS WITH PERIODS OF 10-15
SECONDS FOR THE SAN CLEMENTE BASIN BUOY WITH THIS STORM SYSTEM. SURF
OF 10-12 FEET...WITH SETS TO 14 FEET...WILL BE POSSIBLE FRIDAY
AFTERNOON THRU SUNDAY MORNING. HIGHEST SURF WILL BE ON WESTERLY
FACING BEACHES. THE COMBINATION OF HIGH SURF...HIGHER HIGH
TIDES...AND STRONG ONSHORE WINDS MAY PRODUCE MINOR COASTAL
FLOODING...STRONG RIP CURRENTS AND MINOR BEACH EROSION. SEE
LAXCFWSGX FOR FURTHER DETAILS. SURF AND SEA CONDITIONS WILL BEGIN TO
IMPROVE BY SUNDAY AFTERNOON.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM LATE THURSDAY NIGHT THROUGH SATURDAY
AFTERNOON FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN
BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS...SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS...SAN DIEGO COASTAL AND
VALLEY AREAS...SAN DIEGO COUNTY MOUNTAINS...SANTA ANA MOUNTAINS
AND FOOTHILLS.
HIGH WIND WATCH FROM LATE THURSDAY NIGHT THROUGH SATURDAY
EVENING FOR THE APPLE AND LUCERNE VALLEYS...COACHELLA
VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
MOUNTAINS.
WINTER STORM WATCH FROM FRIDAY MORNING THROUGH LATE SATURDAY
NIGHT ABOVE 6000 FEET FOR THE RIVERSIDE COUNTY MOUNTAINS...
SAN BERNARDINO COUNTY MOUNTAINS.
WIND ADVISORY FROM 4 AM FRIDAY TO 1 PM PST SATURDAY FOR THE
ORANGE COUNTY COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE
COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
AREAS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
FOOTHILLS.
BEACH HAZARDS STATEMENT FROM LATE THURSDAY NIGHT THROUGH SUNDAY
AFTERNOON FOR THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO
COUNTY COASTAL AREAS.
PZ...GALE WATCH FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT
FOR THE COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN
CLEMENTE ISLAND.
&&
PUBLIC...MOEDE
AVIATION/MARINE...JJTThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:46 AM PST | Coastal Flood Watch | SGX | San Diego | 11 hr |
| Feb 27, 1:15 PM PST | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 38 hr |
| Feb 27, 1:30 PM PST | Winter Storm Warning | SGX | Riverside, San Bernardino | 55 hr |
| Feb 27, 1:51 PM PST | Coastal Flood Warning | SGX | San Diego | 59 hr |
| Feb 27, 1:51 PM PST | High Surf Advisory | SGX | San Diego | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.